MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE LTL CEM TIBIAL DRILL; DRILLS

DEPUY IRELAND - 9616671 ATTUNE LTL CEM TIBIAL DRILL; DRILLS
Catalog Number 254500165
Medical Device Problem Codes Device-Device Incompatibility (2919); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The ball bearing of the tibial drill seem to have dropped into the drill itself, therefore it does not grip the drill stop properly.It caused less than 1 minute delay to surgery and no impact to the patient.
 
Additional Manufacturer Narrative
Product complaint (b)(4).The impacted product coding has been modified from broken to jammed/seized, as the ball bearing identified in the complaint has been found to be jammed inside the barrel of the drill (not providing any spring tension to the instrument), rather than having broken loose from the drill instrument.The current coding is not reportable.

Brand Name
ATTUNE LTL CEM TIBIAL DRILL
Common Device Name
DRILLS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19562584
Report Number1818910-2024-13205
Device Sequence Number15324355
Product Code HTW
UDI-Device Identifier10603295445647
UDI-Public(01)10603295445647
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500165
Device Lot NumberNG107827
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer06/20/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown